MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage and stent dislodgment occurred.A percutaneous coronary intervention was being performed.The 90% stenosed target lesion was located in the tortuous and calcified circumflex artery.The lesion was predilated with another manufactures 2.5x12 balloon.A 3.00 x 20 synergy drug-eluting stent was advanced through a non-bsc guide extension catheter to treat the lesion.However, when the physician tried to put the stent through the extension catheter, the stent would not go.The guideliner, the guide wire and the stent were removed as a whole from the patient's body and it was noticed that the stent was damaged and off the balloon.It appeared that the stent was intact and nothing was left in the vessel.The procedure was completed with balloon dilation.No patient complications were reported.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.Device evaluated by mfr.: synergy ii us mr 3.00 x 20mm stent delivery system (sds) was returned for analysis.There was no stent returned with this device.The maximum crimped stent profile measurement.The balloon cones were reviewed; balloon wings appear tightly wrapped and crimp markings are visible on the balloon walls.A visual and microscopic examination of the bumper tip showed evidence of tip damage.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.
 
Event or Problem Description
It was reported that stent damage and stent dislodgment occurred.A percutaneous coronary intervention was being performed.The 90% stenosed target lesion was located in the tortuous and calcified circumflex artery.The lesion was predilated with another manufactures 2.5x12 balloon.A 3.00 x 20 synergy drug-eluting stent was advanced through a non-bsc guide extension catheter to treat the lesion.However, when the physician tried to put the stent through the extension catheter, the stent would not go.The guideliner, the guide wire and the stent were removed as a whole from the patient's body and it was noticed that the stent was damaged and off the balloon.It appeared that the stent was intact and nothing was left in the vessel.The procedure was completed with balloon dilation.No patient complications were reported.It was further reported that the target lesion has moderate calcium and tortuousity was sited.A 6f guideliner was used during procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11309608
Report Number2134265-2021-01078
Device Sequence Number3256604
Product Code NIQ
UDI-Device Identifier08714729840176
UDI-Public08714729840176
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0026094579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1